MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL); NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL); NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 102-N251S3
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the reported information.The customer closed the safety needle on a hard surface.When taking the safety needle off to keep the syringe for documentation, the user was stuck with the needle in the left thumb through the glove.The bottom of the needle was in the safety area; however, the top of the needle was sticking out due to being bent in the middle.Additional information was received on 30sep2025: since it was indicated it had been captured within the safety lock, the lock fully engaged, and clicked, the needle itself bent and was exposed out of the tip (not through the back of the guard).The method of activation was locked on the back of the phlebotomy chair.The patient (ma) went to the emergency room (er).The er drew blood, and she followed up with occupational health yesterday; they will treat pending patient lab results.The ma was able to return to normal duties.The concomitant device used with the mckesson safety hypodermic needle was a mckesson luer lock syringe 3ml.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age or date of birth: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: sr.Clinical manager outpatient practices.G4: 510k: not available.We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath and collar.There was no issued nonconformity report related to human error during lot production.The needles were manufactured at needle assembly machine 8, which has an inspection system that detects tilted and bent cannulas.Dummy checking is conducted for every type of change, end of the lot, and machine adjustment/troubleshooting/replacement of parts to ensure the accuracy of the inspection system.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Before proceeding to the next process, the hub, cannula, and collar are pressed into the protector, wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains two locking mechanisms, the sheath tooth-cannula and sheath wings-collar, which are simultaneously activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar and sheath are in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the product that may cause issues during sheath activation.The critical locking part of the sg3 product is checked for defects such as short shot, sheath collar fitting, and over- or under-insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products, where the cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The product's instructions for use (ifu) provide detailed instructions for using the sg3 safety needle device, including warnings to prevent needle sticks.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.It undergoes incoming inspection, which includes visual inspection, dimensional inspection, and verification of the quality certificate.From the previous two fiscal years to the present, we received a total of eighty-two (82) complaints for the same issue affecting 25g needles.The cause of these complaints was not identified as being related to our product or the manufacturing process.The retention samples were injected into the dummy arm's veins and a rubber cork to simulate intravenous and intramuscular injections prior to safety activation.The safety sheath was successfully activated on the samples; the needle did not bend out of the sheath, and no difficulties were encountered.In the next simulation, the needle was forcefully injected into the cork, causing it to slightly bend.Despite being bent, the sheath-tooth was able to completely capture the cannula, and the collar wing was fully locked on the sheath, indicating that the activation was successful.Based on the results of our investigation, the root cause of the complaint could not be identified to be related to our product or manufacturing process.The lot history file showed no related non-conformity or any troubles that will affect the product quality.The retention samples were inspected and confirmed to be free from defects that would affect the activation of the safety sheath.We were unable to recreate the device failure when we performed the simulation.Although the needle was forcefully injected and was slightly bent, there was still successful activation.The cannula did not bend out of the sheath.Corrective action was not applicable.We could not identify the root cause of the problem based on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed that no related issues were encountered during the production of the reported lot.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23359641
Report Number3003902955-2025-00085
Device Sequence Number15671302
Product Code FMI
UDI-Device Identifier10612479246390
UDI-Public(01)10612479246390(17)291231(10)250108D
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102-N251S3
Device Catalogue NumberN/A
Device Lot Number250108D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MCKESSON LUER LOCK SYRINGE 3ML.
Patient SexFemale